Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Jun 28, 2021, 8:26 PM CDT for Starr County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2021, 8:26 PM CDT (01:26 UTC)
- Expired
- Jun 28, 2021, 9:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Brownsville, TX
County Starr County, TX
The radar
The Brownsville radar (KBRO), 166 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 1.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1231 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
009
WWUS84 KBRO 290126
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
826 PM CDT Mon Jun 28 2021
TXZ252-290215-
Starr TX-
826 PM CDT Mon Jun 28 2021
...SPECIAL WEATHER STATEMENT...
At 825 PM CDT, Doppler radar was tracking strong thunderstorms over
Escobares, moving west at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Rio Grande City, Roma, Escobares, La Rosita, Los Alvarez, Fort
Ringgold County Park, Garceno, Falcon Dam, Starr County Sheriffs
Office and Roma City Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2657 9917 2663 9908 2648 9866 2635 9880
2637 9880 2637 9882 2636 9884 2637 9886
2635 9890 2639 9893 2637 9895 2640 9896
2639 9901 2641 9904 2640 9906 2640 9908
2643 9911 2647 9909 2650 9910 2655 9917
TIME...MOT...LOC 0125Z 108DEG 20KT 2641 9897
$$
McGinnisWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jun 28, 4:52 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 28, 4:52 PM CDT, 3 hours 34 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 452 PM CDT Mon Jun 28 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Afternoon convection has moved out of the lower RGV, leaving the TAF sites with VFR conditions. Unsettled weather will continue the next 24 hours. Isolated showers will be possible overnight, with short range models suggesting increased shower and thunderstorm coverage again Tuesday morning through afternoon. Guidance is showing lower, MVFR ceilings in conjunction with the higher rain chances on Tuesday. Winds will continue light to moderate south southeast. A few heavier downpours may occur, and strong, gusty winds and occasional to frequent lightning could develop as any thunderstorms move through. && .PREV DISCUSSION... /issued 258 PM CDT Mon Jun 28 2021/ SHORT TERM (Now through Tuesday Night): The 500mb low and weak mid level inverted trough will continue to work southwestward across Deep South Texas into this evening. At the surface, a weak trough develops along the lower Texas coast through Tuesday night. These two features will combine with outflow boundaries, the seabreeze, and increasing tropical moisture to continue the chance of showers and thunderstorms this afternoon through the entire short term. WPC has placed Deep South Texas into a Marginal Risk of excessive rainfall on Tuesday. Persistent light easterly flow and PWAT values topping 2 inches could lead to slow-moving showers or thunderstorms with heavy rainfall and nuisance flooding of low-lying and poorly- draining areas. Highs will likely continue to be stifled again on Tuesday due to the cloud cover and increased rain chances. LONG TERM (Wednesday through Monday): The wet pattern will continue across deep south Texas Wednesday through the rest of the week into the weekend as low to mid level moisture remains high across northeast Mexico and the Rio Grande Valley Wednesday through Friday even as a 500mb ridge across north-central Texas Wednesday shifts southward and weakens Thursday as a 500mb trough moves eastward across the east-central Unites States. Rain chances remain high across the CWA Wednesday and Thursday and possibly into Friday. PWAT anomalies are progged to remain above normal across the Rio Grande Valley Wednesday and Thursday before returning to near normal on Friday so will continue to mention the potential for heavy rainfall with thunderstorms Wednesday and Thursday. A chance of showers and thunderstorms is warranted for the area through the rest of the week into the Fourth of July weekend even as low to mid level moisture decreases across southwest Texas Friday and Saturday before increasing on Sunday. The NAM and GFS MOS guidance shows large differences in max temperatures on Wednesday. Will continue to compromise with the NBM MOS temp guidance for Wednesday. Otherwise...the NBM MOS guidance looks reasonable for temperatures through the rest of the forecast period. && MARINE (Now through Tuesday Night): Light to moderate winds and seas are expected to continue through Tuesday night. The chance of showers and thunderstorms will increase through the short term, with higher winds and seas near any thunderstorms, as well as occasional to frequent lightning and heavy rainfall. Wednesday through Saturday...Light east to southeast winds will prevail across the coastal waters Wednesday with high pressure across northern New Mexico and high pressure across the western North Atlantic Ocean extending into the southeast United States. The pressure gradient will remain weak across the lower Texas coast Thursday. Light east to southeast winds will continue across the western Gulf of Mexico Thursday before veering more to the southeast on Friday as low pressure develops across the Texas panhandle and a surface trough develops across the southern plains. Light southeast winds will continue across the coastal waters through the rest of the week into the weekend. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 77 85 76 87 / 50 60 40 50 BROWNSVILLE 77 86 77 89 / 40 60 40 50 HARLINGEN 76 86 75 89 / 40 60 40 50 MCALLEN 76 87 75 90 / 40 60 40 60 RIO GRANDE CITY 75 88 74 93 / 40 50 40 50 SOUTH PADRE ISLAND 79 84 79 85 / 50 60 40 50 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 54-BHM/68-McGinnis/65-Soria
Hazardous weather outlook, Jun 28, 4:02 PM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 402 PM CDT Mon Jun 28 2021 TXZ248>257-351-353-292115- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 402 PM CDT Mon Jun 28 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach into this evening. Locally heavy rainfall is possible during any showers or thunderstorms today into tonight, with nuisance flooding in low- lying and poorly-draining areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday An elevated risk of rip currents is possible at the local beaches through the entire period. Scattered to numerous showers and thunderstorms are forecast for Tuesday through Thursday. Locally heavy rainfall is possible, with nuisance flooding in low-lying and poorly-draining areas. Isolated pockets of flash flooding, produced by heavier or more persistent thunderstorms, cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-292115- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 402 PM CDT Mon Jun 28 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 28, 8:26 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
826 PM CDT Mon Jun 28 2021
TXZ252-290215-
Starr TX-
826 PM CDT Mon Jun 28 2021
...SPECIAL WEATHER STATEMENT...
At 825 PM CDT, Doppler radar was tracking strong thunderstorms over
Escobares, moving west at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Rio Grande City, Roma, Escobares, La Rosita, Los Alvarez, Fort
Ringgold County Park, Garceno, Falcon Dam, Starr County Sheriffs
Office and Roma City Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2657 9917 2663 9908 2648 9866 2635 9880
2637 9880 2637 9882 2636 9884 2637 9886
2635 9890 2639 9893 2637 9895 2640 9896
2639 9901 2641 9904 2640 9906 2640 9908
2643 9911 2647 9909 2650 9910 2655 9917
TIME...MOT...LOC 0125Z 108DEG 20KT 2641 9897
McGinnisNearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.